|RBC&Hemo Counts-WHEN is it Anemia?
Dec 9, 1999
Thank you for your wonderful beside Manner, Doctor - :) 1) after 30 days of Combivir and Sustiva-my VL plummetted from 600,000 to 1,800 and cd-4 went from 270 to 409. But in 30 days: my WBC went from 7.1 TO 3.3
my RBC went from 4.49 TO 3.68
my HGB went from 14.1 TO 11.8
my HCY went from 40.9 TO 33.5
MCV is at 91 still, and MCH is at 31.5 from 32.1
Fearful of the AZT effect on the good cells (I am taking folic acid and B-Complex) which key indicators and at WHAT number threshold would ONE BE CONSIDERED Anemiac? I am tired, and I have heard stories of people ending up in the hospital from Anemia-and my clinic does a chem panel perhaps every 2 months. I am now at the 60 day mark into my first line of Meds, and the above references are from baseline to 30 day Mark of my therapy. I am 43-and my bottom front gums have been aching lately too-so I am kind of freaking out. My sincere thnks, MICHAEL
Response from Mr. Molaghan
Hello Michael Thanks for such a comprehensive history. Youve had a great initial response after only 30 days on treatment. Good work! The medication regimen you are taking is potent and quite effective, but as you have become aware, not without some side effects. Combivir (AZT +3TC) can cause anemia, and neutropenia (low white blood count). Its important to treat the anemia before it becomes a problem. AZT induced anemia can be effectively treated with Procrit. Treatment of anemia has been proven to prolong survival and improve quality of life. If you are feeling fatigued, (and you are anemic), it might be a good idea to discuss evaluation and treatment of the anemia. Another option is to discuss changing your HIV meds to another combination that may not cause anemia- but since your immune studies are improving, this seems like a good regimen for you. Its also important to monitor the white blood count, and avoid other medications that could lower the white blood count. The change in your blood counts on these medications needs to be evaluated by your doctor. Dont freak Michael. You have many options, and dont have to feel fatigued. Good luck. Keep us informed.
Significant Drop in Hemoglobin Levels
anaemia and 'nodding off'
- Burning Penis After Touching Vagina Worried I Have HIV
- Itchy Vagina After Erotic Massage Sign Of HIV AIDS
- Pain In Balls After Touching Precum Sign Of HIV AIDS
- White Bumps After French Kissing Worried I Have HIV
- White Spots After Eating Sperm Worried I Have HIV
- Can Chlorine Cause A Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.